Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 25, NWS Anchorage, AK

December 3, 2007

NWS Anchorage, AK issued this high wind watch at Dec 3, 2007, 10:56 PM AKST. It took effect at Dec 4, 2007, 11:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 3, 2007, 10:56 PM AKST (07:56 UTC)
In effect from
Dec 4, 2007, 11:00 PM AKST
Expired
Dec 4, 2007, 4:05 PM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 041256
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
356 AM AST TUE DEC 4 2007

AKZ191-050130-
/X.UPG.PAFC.HW.A.0024.071204T1900Z-071205T1300Z/
/X.NEW.PAFC.HW.W.0032.071204T2100Z-071205T1500Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
356 AM AST TUE DEC 4 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM AST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM AST
WEDNESDAY. 

A POWERFUL STORM SYSTEM WILL BE MOVING INTO THE BERING SEA JUST
NORTH OF ATTU ISLAND TUESDAY AFTERNOON. SOUTH TO SOUTHWEST WINDS
40 TO 50 MPH WITH GUSTS TO 80 MPH CAN BE EXPECTED FROM AROUND NOON
TUESDAY THROUGH EARLY WEDNESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ187-050130-
/X.NEW.PAFC.HW.A.0025.071205T0800Z-071205T2100Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
356 AM AST TUE DEC 4 2007

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING. 

A POWERFUL STORM SYSTEM WILL BE MOVING INTO THE BERING SEA JUST
NORTH OF ATTU ISLAND TUESDAY AFTERNOON. SOUTH TO SOUTHWEST WINDS
40 TO 50 MPH WITH GUSTS TO 80 MPH CAN BE EXPECTED FROM AROUND NOON
TUESDAY THROUGH EARLY WEDNESDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
1 follow-up statement
000 
WWAK72 PAFC 050105
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
405 PM AST TUE DEC 4 2007

AKZ187-051315-
/X.UPG.PAFC.HW.A.0025.071205T0800Z-071205T2100Z/
/X.EXB.PAFC.HW.W.0032.071205T0800Z-071205T2100Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
405 PM AST TUE DEC 4 2007

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 12 PM
AST WEDNESDAY WEST OF ATKA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 12 PM AST
WEDNESDAY WEST OF ATKA. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A POWERFUL STORM SYSTEM WILL BE MOVING INTO THE BERING SEA JUST
NORTH OF ATTU ISLAND TUESDAY AFTERNOON. SOUTH TO SOUTHWEST WINDS
40 TO 50 MPH WITH GUSTS TO 80 MPH CAN BE EXPECTED FROM AROUND NOON
TUESDAY THROUGH EARLY WEDNESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ191-051315-
/X.CON.PAFC.HW.W.0032.000000T0000Z-071205T1500Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
405 PM AST TUE DEC 4 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST WEDNESDAY. 

A POWERFUL STORM SYSTEM WILL BE MOVING INTO THE BERING SEA JUST
NORTH OF ATTU ISLAND TUESDAY AFTERNOON. SOUTH TO SOUTHWEST WINDS
40 TO 50 MPH WITH GUSTS TO 80 MPH CAN BE EXPECTED FROM AROUND
NOON TUESDAY THROUGH EARLY WEDNESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Dec 3, 12:00 PM AKST, 10 hours 56 minutes earlier.

Area forecast discussion, Dec 3, 12:00 PM AKST, 10 hours 56 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AST MON DEC 3 2007

.ANALYSIS AND UPPER LEVELS...
UPPER LEVEL CUT OFF HIGH CONTINUES TO HOLD STRONG NORTH OF THE STATE
THIS MORNING WITH A RIDGE EXTENDING DOWN OVER THE BERING SEA.
MEANWHILE IN THE NORTHERN PACIFIC A BAROTROPIC LOW IS SLOWLY MOVING
EASTWARD INTO SHELIKOF STRAIT THIS MORNING.  STRONG WINDS CAUSED BY
THE INCREASED GRADIENT AND COLD AIR ADVECTION HAVE TAPERED OFF THIS
MORNING...HOWEVER AS THE LOW PROGRESSES FURTHER NORTHEASTWARD THE
WINDS ARE EXPECTED TO INCREASE AGAIN.  MEANWHILE IN THE ALEUTIANS THE
NORTHERLY FLOW ON THE EAST SIDE OF THE RIDGE IS BRINGING COLD
TEMPERATURES AND SOME GUSTY WINDS.  THIS IS EXPECTED TO CONTINUE
UNTIL THE LOW IN NORTH PAC MOVES INTO SHELIKOF STRAIT THIS AFTERNOON
AND THE GRADIENT WEAKENS OUT WEST.

.MODEL DISCUSSION...
12Z RUNS OF THE MODELS HAVE COME TOGETHER ON THE SOLUTIONS FROM THE
SHORT TERM THROUGH THE MID RANGE.  PREVIOUS MODEL RUN OF THE GFS AND
NAM DIFFERED BETWEEN THE ORIENTATION OF THE ISOBARS IN THE GULF OF AK
AS THE N PAC LOW MOVES INTO SHELIKOF STRAIT.  HOWEVER THE NEW RUN
SHOWS VERY SIMILAR SOLUTIONS...AND CLOSER TO THE 06Z RUN OF THE GFS.
WITH THE CONSISTENCY OF THE GFS IT IS THE MODEL OF CHOICE AGAIN
TODAY.

.SHORT TERM FORECAST...
EAST OF THE AK RANGE...
WITH THE COLD AIR POOLING IN THE COPPER RIVER BASIN GUSTY WINDS WILL
CONTINUE ACROSS THE MAT VALLEY AND THE SOUTHCENTRAL REGION TODAY.
THESE WILL TAPER OFF A LITTLE THIS AFTERNOON BUT ARE EXPECTED TO PICK
UP AGAIN OVERNIGHT AS THE LOW MOVES NORTHWARD AND THE GRADIENT
TIGHTENS.  NORTHERLY WINDS THROUGH THE GAPS AND DOWN COOK INLET ARE
CONTINUING TO CAUSE GALE AND EVEN STORM FORCE WINDS FOR THESE AREAS
TODAY. COLD TEMPERATURES MEAN THAT HEAVY FREEZING SPRAY IS ALSO
PREVALENT IN SMALLER MARINE AREAS LIKE RESURRECTION BAY. NORTHWARD
PROGRESSION OF THE LOW IN THE GULF WILL BRING A FRONT TO THE
SOUTHCENTRAL REGION...WHILE WINDS WITH THIS FRONT ARE NOT TOO STRONG
THERE IS A FAIR AMOUNT OF LIFT ASSOCIATED WITH THE SYSTEM AND
SIGNIFICANT SNOWFALLS ARE EXPECTED ALONG THE COASTAL AREAS.  THIS MAY
CREATE A SNOWFALL ADVISORY FOR THE HOMER BLUFF AREA TOMORROW AND
POSSIBLY 8 TO 10 INCHES OF SNOW IN THE VALDEZ AREA TOMORROW NIGHT.
ELSEWHERE THE SNOW WILL BE BRIEF AND SIGNIFICANT SNOWFALLS ARE NOT
EXPECTED.

WEST OF THE AK RANGE INCLUDING THE ALEUTIANS...
GUSTY WINDS WILL CONTINUE TO TAPER OFF TODAY AS THE LOW IN THE NORTH
PAC MOVES NORTHEASTWARD AND THE RIDGE MOVES IN BEHIND IT.  COLD AIR
ADVECTION WILL BRING SNOW SHOWERS TO THE ALEUTIANS IN PARTICULAR BUT
SIGNIFICANT SNOWFALL IS NOT EXPECTED.  THESE CONDITIONS ARE EXPECTED
TO CONTINUE FOR THE CENTRAL ALEUTIANS AND EASTWARD THROUGH THE SHORT
TERM. OVER THE WESTERN MAINLAND AND AK PEN A BRIEF SHOT OF SNOW IS
EXPECTED AS THE LOW IN SHELIKOF STRAIT BRINGS AN INVERTED TROUGH
THROUGH THE REGION TODAY AND TOMORROW.  IN THE WESTERN ALEUTIANS
CONDITIONS ARE CHILLY BUT CALM TODAY BUT ARE EXPECTED TO DETERIORATE
AS A LOW APPROACHES FROM THE SEA OF JAPAN.  MODELS ARE FORECASTING A
CENTRAL PRESSURE OF 955 MB ON THIS LOW AND HURRICANE FORCE WINDS ARE
EXPECTED IN THE MARINES STARTING TUESDAY AFTERNOON.  A HIGH WIND
WATCH FOR THE LAND AREAS WILL ALSO BE ISSUED THIS AFTERNOON.

.LONG TERM FORECAST...
MODELS HAVE BEEN VARIABLE IN THE LONG TERM SO NOT A LOT OF CONFIDENCE
IN THE FORECAST.  HOWEVER AT THIS POINT IT LOOKS LIKE A RETURN TO
WARMER WINDY WEATHER IS IN STORE FOR THE STATE. THE STRONG LOW
ENTERING THE WESTERN ALEUTIANS TUESDAY EVENING WILL CONTINUE TO
STRENGTHEN AND MOVE EASTWARD INTO THE CENTRAL BERING BY WEDNESDAY
AFTERNOON.  THIS WILL BRING A FRONT WITH SOUTHEASTERLY FLOW ONTO THE
WEST COAST ON THURSDAY AND INTO THE SOUTHCENTRAL REGION THURSDAY
AFTERNOON.  GFS IS FORECASTING A SECOND LOW TO FORM ALONG THIS FRONT
AND MOVE INTO THE SOUTHCENTRAL REGION ON FRIDAY.  WHETHER THIS WILL
OCCUR AND EXACTLY HOW WARM THE TEMPERATURES GET BY THE END OF THE
WEEK IS STILL UNCERTAIN AT THIS POINT.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 191
         HEAVY SNOW ADVISORY 121
MARINE...HEAVY FREEZING SPRAY 121 125 130 140 141
         GALE 125 130 132 138 141 150 155 165 180 170 172 185
         STORM 120 140 175
         HURRICANE FORCE 176
FIRE WEATHER...NONE

LEWF DEC 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 8:30 PM AKSTSmall Craft AdvisoryAFC15 hr
Dec 3, 8:30 PM AKSTStorm WarningAFC15 hr
Dec 3, 8:30 PM AKSTHeavy Freezing Spray WarningAFC3 hr
Dec 3, 10:56 PM AKSTHigh Wind WarningAFC37 hr
Dec 3, 11:00 PM AKSTGale WarningAFC3 days
Dec 3, 11:00 PM AKSTGale WarningAFC12 hr
Dec 3, 11:00 PM AKSTGale WarningAFC
Dec 3, 11:00 PM AKSTHurricane Force Wind WarningAFC24 hr
Dec 3, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Dec 3, 11:00 PM AKSTSmall Craft AdvisoryAFC85 min
Dec 3, 11:00 PM AKSTStorm WarningAFC36 hr
Dec 3, 11:00 PM AKSTStorm WarningAFC12 hr
Dec 3, 11:00 PM AKSTHeavy Freezing Spray WarningAFC12 hr
Dec 4, 12:16 AM AKSTBlizzard WarningAFC16 hr
Dec 4, 12:25 AM AKSTGale WarningAFC11 hr
Dec 4, 9:29 AM AKSTBlowing Snow AdvisoryAFC15 hr
Dec 4, 11:00 AM AKSTGale WarningAFC5 days
Dec 4, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Dec 4, 11:00 AM AKSTStorm WarningAFC36 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.